Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Fatigue, insomnia, weight gain, depression. Done tests. What further testing should I do?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
I just received my lab results. My WBC 3.2, Hemoglobin 11.3, MCH 23.7, MCHC 29.4, Cholesterol 217, LDL 133, TSH 2.83, T4 free 1.2, TPO-Ab 310, T3 Reverse 27, T3 Free 3.1, Vit D 9.3, and A1C 5.9. I have been extremely fatigued, have insomnia, gained 30 lbs over the last 8 months, and feeling depressed. Any idea on a diagnosis or what further testing I should do?
Posted Thu, 20 Sep 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Minoo Bhagia 9 hours later


Thanks for writing to us

You are having these symptoms due to hysterectomy with BSO or bilateral salpino-opherectomy.

Surgical menopause causes weight gain and insomnia

Diet plays a very important role during menopause.

As you had gastric bypass so you are likely to have less Vit B12 and Folic acid

Your cholesterol levels are on higher side so take care and for that cut off your fat intake as well as salt intake to reduce the weight

Add soy and whey protein to your diet

Fish oils or omega fatty acids should be added to diet.

Meat , canned food , sauce , cheese , pickles and other foods containing preservatives should be avoided

Brisk morning walk for half an hour per day is essential

Yoga and meditation techniques hep in relaxation of the mind and treat insomnia

Listen to relaxation music daily

Isoflavones with antioxidant supplements are available OTC but should be taken under doctor's prescription.

Oestrogen creams cab be applied locally on inner aspects of thighs. Do not apply them on the breast.

Regarding further tests you can get bone marrow density and Vit B12 as well as folic acid and consult a physician for cholesterol levels who can guide you to take statins.

You can take vit B12 or methylcobalamine inj under physician guidance.

Your TSH is normal , if you are already taking any thyroid medication then maintain the same dose

So to conclude , diet control with exercise , yoga and supplements mentioned above will help to prevent your symptoms.

Best wishes


Any further query is most welcome.
Above answer was peer-reviewed by
Follow-up: Fatigue, insomnia, weight gain, depression. Done tests. What further testing should I do? 9 hours later
My TPO-Ab is 310 and should be under 30. Isn't there a concern for Hashimoto's Disease? Also - it is not recommended that I use hormonal cream as I have had DVTs and a Pulmonary Emboli that they attribute to birth control hormones in the past. I was on weight watchers and doing Zumba 3 times a week and not losing weight.
Answered by Dr. Minoo Bhagia 10 hours later

Welcome once again

Yes it's true that your antibody titre is raised but the treatment is same which is levothyroxine and TSH levels should be below 3 which you are already maintaining.

You require regular follow ups for that.

I have tried Throwel capsule in hashimoto's which gives tremendous response in improving the symptoms but you are having history of gastric bypass so it is better to consult an endocrinologist and gastro-enterologist before starting this tablet.

It contains vitamin supplements and should be taken after dinner.

It is advisable to keep at least 2hrs gap between levothryoxine and throwel

I give levothyroxine in the morning on empty stomach and thyrowel after dinner.

It is advisable to lower your cholesterol levels and for that statins are advisable but should be taken strictly under physician's guidance as they may cause muscular pains in some cases.

If you are having history of XXXXXXX vein thrombosis , Oestrogen creams are contraindicated.

You can take isoflavones which come in the form of capsules.

Cardiac status should be checked regularly.

I know it is very difficult to control the symptoms and weight but with positive thinking , yoga and meditation you can fight out the disease.

Best wishes

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor